Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Undecidability of parametric solutions of polynomial equations


Authors: K. H. Kim and F. W. Roush
Journal: Proc. Amer. Math. Soc. 118 (1993), 345-348
MSC: Primary 03D35; Secondary 03D80, 11U05, 12L05
MathSciNet review: 1132414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, for any field $ {\mathbf{F}}$ of characteristic 0 satisfying a hypothesis related to not being algebraically closed, the problem of finding non-constant parametric solutions in $ {\mathbf{F}}(t)$ to a polynomial system with coefficients in $ {\mathbf{F}}$ is algorithmically unsolvable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03D35, 03D80, 11U05, 12L05

Retrieve articles in all journals with MSC: 03D35, 03D80, 11U05, 12L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1132414-5
PII: S 0002-9939(1993)1132414-5
Keywords: Diophantine problem in polynomial equation, parametric solution
Article copyright: © Copyright 1993 American Mathematical Society